Alert archive / Nevada / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jun 6, 2006, 4:58 PM PDT for Lyon County, Nevada. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2006, 4:58 PM PDT (23:58 UTC)
- Expired
- Jun 6, 2006, 5:30 PM PDT
- In force
- 32 min
- Issued by
- NWS Reno, NV
- Area
- Counties, with a storm outline in the text
County Lyon County, NV
The radar
The Reno radar (KRGX), 74 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 12.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2369 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KREV 062359 SVRREV NVC019-070030- /O.NEW.KREV.SV.W.0002.060606T2358Z-060607T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 458 PM PDT TUE JUN 6 2006 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LYON COUNTY IN WESTERN NEVADA * UNTIL 530 PM PDT * AT 449 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF WABUSKA...OR ABOUT 28 MILES SOUTH OF LAHONTAN RESERVOIR...AND MOVING NORTH AT 15 MPH. STRONG WINDS WILL CREATE AREAS OF BLOW DUST WITH VISIBILITIES LESS THAN 3 MILES. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER HIGHWAY 95 BETWEEN FERNLEY AND YERINGTON. LAT...LON 3901 11926 3900 11903 3932 11899 3933 11928 $$ BRONG
1 follow-up statement
000 WWUS55 KREV 070014 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 513 PM PDT TUE JUN 6 2006 NVC019-070030- /O.CON.KREV.SV.W.0002.000000T0000Z-060607T0030Z/ LYON NV- 513 PM PDT TUE JUN 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR CENTRAL LYON COUNTY... AT 513 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF WABUSKA...OR ABOUT 10 MILES SOUTH OF LAHONTAN RESERVOIR. THIS STORM WAS MOVING NORTH ALONG AT 10 TO 15 MPH. THE SEVERE THUNDERSTORM IS OVER HIGHWAY 95 BETWEEN SILVER SPRINGS AND WABUSKA. THIS STORM WILL CREATE AREAS OF BLOWING DUST AND REDUCE VISIBILITIES BELOW 3 MILES. BOATERS ON LAHONTAN RESERVOIR SHOULD RETURN TO SHORE IMMEDIATELY. LAT...LON 3901 11926 3900 11903 3932 11899 3933 11928 $$ BRONG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:30 PM PDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 6, 3:30 PM PDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
330 PM PDT TUE JUN 6 2006
.SHORT TERM...
CONVECTION BEING INHIBITED SOMEWHAT BY HIGH CLOUDS THIS AFTN
BUT STILL EXPECT SOME ISOLATED TSTMS BY EARLY EVENING S AND E
OF CARSON CITY IN LYON AND MINERAL COUNTIES. VORT MAX FORECAST BY GFS
TO MOVE NWD FM SRN CA OVERNIGHT KEEPING CLOUDS AND ISOLATED
SHOWERS OR TSTMS ACTIVE ACROSS CHURCHILL AND PERSHING COUNTIES OF
W CENTRAL NV THROUGH WED MRNG. CONVECTION WILL TRIGGER A LITTLE
EARLIER WED AFTN WITH ADDITONAL MOISTURE AND INSTABLITY FROM TODAYS
ACTIVITY. INCREASING W-SW WINDS EXPECTED TO FOCUS TSTMS E AND
S OF I80 ON A LINE FROM LOVELOCK-YERINGTON-BRIDEPORT WED AFTN THEN
SHIFTING FURTHER E WED EVENING WITH STRENGTHENING AFTN ZEPHYRS.
BY THURSDAY ACTIVTY PUSHED FURTHER S BY PAC NW TROUGH INTO SRN
MINERAL AND SRN MONO COUNTIES WHERE SFC CONVERGENCE AXIS FORECAST
TO SET UP WITH MARGINAL INSTABILITY. PAC NW TROUGH SHIFTS SLOWLY EWD
INTO IDAHO BY FRIDAY FOR A LITTLE COOLER AND BREEZY CONDITIONS.
A LITTLE MORE STABLE AIRMASS FORECAST FRIDAY SO HAVE LEFT TSTMS
OUT OF FORECAST ALTHOUGH COULD SEE SOME BUILDUPS IN MINERAL
AND NRN WASHOE COUNTIES WITH WEAK CONVERGENCE. CYLKE
.LONG TERM...SATURDAY THROUGH TUESDAY...
HIGH PRESSURE OVER THE SOUTHWEST AND ROCKIES IS PUSHED SOUTH OVER
NRN MEXICO AND TEXAS BY SUNDAY AS A TROUGH OF LOW PRESSURE DEVELOPS
FROM THE PAC NW SOUTHWESTWARD OFF THE WEST COAST. MODELS ARE HAVING
TROUBLE WITH LOCATION AND MOVEMENT OF TROUGH WITH HIGH PRESSURE TO
THE EAST. THE UKMET KEEPS LOW JUST OFF THE NORTHWEST COAST...THE
EUROPEAN IS WELL OFFSHORE... AND THE GFS IS A BLEND OF THE TWO. THE
MODELS KEEPING THE LOW FURTHER OFFSHORE ARE THE PREFERRED MODELS
CONSIDERING STRONG RIDGE OVER THE ROCKIES AND SOUTHWEST. THEREFORE
HAVE LEFT THE EXTENDED PACKAGE DRY...OR WITH POPS LESS THAN 10
PERCENT FOR NOW...HOWEVER WEATHER MAY NEED TO BE ADDED WITH MORE
MODEL CONSISTENCY. OTHERWISE ABOVE NORMAL TEMPERATURES AND SOUTHWEST
FLOW EXPECTED. BENINATO
&&
.AVIATION...
VFR CONDITIONS THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS
POSSIBLE ALONG TWEB ROUTE 402 BETWEEN 23Z-04Z. BENINATO
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLOOD WARNING FOR THE HUMBOLDT RIVER ABOVE RYE PATCH IN
PERSHING COUNTY UNTIL FURTHER NOTICE.
.FLOOD ADVISORY IS IN EFFECT THROUGH MONDAY FOR THE WEST WALKER
RIVER AND ON THE MAINSTEM WALKER RIVER ABOVE WEBER RESERVOIR...
CA...FLOOD ADVISORY IS IN EFFECT THROUGH MONDAY FOR THE WEST WALKER
RIVER...
&&Nearby
Severe Thunderstorm Warnings in Nevada, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.